Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 21, 2010, 10:05 PM MST for Pima County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2010, 10:05 PM MST (05:05 UTC)
- Expired
- Aug 22, 2010, 12:00 AM MST
- In force
- 115 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 157 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
244 WGUS55 KTWC 220505 FFWTWC AZC019-220700- /O.NEW.KTWC.FF.W.0044.100822T0505Z-100822T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1005 PM MST SAT AUG 21 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL MIDNIGHT MST * AT 955 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY RAIN THAT FELL EARLIER THIS EVENING WEST OF PISINIMO. THE GAUGE ON THE SAN SIMON WASH NEAR PISINIMO WAS CRESTING AFTER A RISE OF JUST OVER 7 FEET AS OF 930 PM. * LOCATIONS IN THE WARNING INCLUDE INDIAN ROAD 28 WHICH IS LIKELY UNDER WATER NEAR THE SAN SIMON WASH. THE SAN SIMON WASH WILL RUN HIGH DOWNSTREAM TOWARD SANTA CRUZ BUT SINCE THE CHANNEL WIDENS OUT THERE...SIGNIFICANT FLOODING DOWNSTREAM OUTSIDE OF ITS BANKS IS NOT EXPECTED. THIS REPLACES THE FLOOD ADVISORY WHICH WAS TO EXPIRE AT 1015 PM MST. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3209 11248 3212 11229 3189 11230 3189 11243 $$ KD
2 follow-up statements
947 WGUS75 KTWC 220603 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1103 PM MST SAT AUG 21 2010 AZC019-220700- /O.CON.KTWC.FF.W.0044.000000T0000Z-100822T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1103 PM MST SAT AUG 21 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST FOR CENTRAL PIMA COUNTY... AT 1051 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A FLASH FLOODING OVER THE WARNED AREA. THE GAUGE ON THE SAN SIMON WASH NEAR PISINIMO WAS CRESTING AT 8.3 FEET...WELL ABOVE ITS FLOOD STAGE OF 7 FEET. LOCATIONS IN THE WARNING INCLUDE INDIAN ROAD 28 WHICH IS LIKELY UNDER WATER NEAR THE SAN SIMON WASH. THE SAN SIMON WASH WILL RUN HIGH DOWNSTREAM TOWARD SANTA CRUZ BUT SINCE THE CHANNEL WIDENS OUT THERE...SIGNIFICANT FLOODING DOWNSTREAM OUTSIDE OF ITS BANKS IS NOT EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3209 11248 3212 11229 3189 11230 3189 11243 $$ GL
234 WGUS75 KTWC 220654 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1154 PM MST SAT AUG 21 2010 AZC019-220702- /O.EXP.KTWC.FF.W.0044.000000T0000Z-100822T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 1154 PM MST SAT AUG 21 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MST FOR CENTRAL PIMA COUNTY... THE GAUGE ON THE SAN SIMON WASH NEAR PISINIMO IS NOW IN THE PROCESS OF FALLING FROM ITS CREST TO LEVELS BELOW FLOOD STAGE. THUS...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...WITH SIGNIFICANT FLOW STILL IN THE SAN SIMON WASH...MOTORISTS SHOULD CONTINUE TO USE CAUTION FOR THE NEXT SEVERAL HOURS ON INDIAN ROAD 28 NEAR SAN SIMON. LAT...LON 3209 11248 3212 11229 3189 11230 3189 11243 $$ GL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 8:50 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 21, 8:50 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 PM MST SAT AUG 21 2010 .SYNOPSIS...A EXTREMELY MOIST AIR MASS RESIDES OVER SOUTHERN ARIZONA WHICH IS FAVORABLE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. LIKEWISE TEMPERATURES WILL REMAIN ABOVE AVERAGE. && .DISCUSSION...PRECIPITABLE WATER VALUES ARE 150 TO 200% ABOVE NORMAL FOR THIS TIME OF YEAR. THIS CONDITION ENABLES ANY HEALTHY THUNDERSTORM TO DUMP A LARGE AMOUNT OF RAIN IN A SHORT PERIOD OF TIME. THUS THE MAIN WEATHER ISSUE FOR THE REMAINDER OF THIS EVENING IS LOCALIZED FLOODING ASSOCIATED WITH THESE STORMS. A BAND OF CONVECTION WILL CONTINUE MOVING THROUGH WESTERN PIMA COUNTY THIS EVENING. ANOTHER AREA OF CONVECTION IS MOVING INTO COCHISE FROM MEXICO. IN WORDS...THESE STORMS WILL CONTINUE INTO THE NIGHT. THE HIGH PRESSURE REMAINS OVER NEW MEXICO AND ARIZONA THROUGH ALL OF NEXT WEEK. THIS POSITION IS FAVORABLE FOR KEEPING SOME SHOWERS AND THUNDERSTORMS IN THE FORECAST ALL WEEK. THIS HIGH POSITION IS ALSO FAVORABLE FOR KEEPING ABOVE AVERAGE TEMPERATURES OVER US. IN MANY ASPECTS THIS PATTERN IS A TYPICAL MONSOON PATTERN FOR THIS TIME OF YEAR. THE CURRENT FORECAST PACKAGE COVERS THESE CONDITIONS WELL...SO WILL NOT UPDATE. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN ARIZONA INTO THE EARLY MORNING HOURS. EXPECT MVFR CEILINGS/VSBYS AND WIND GUSTS NEAR 45 KTS NEAR THE THUNDERSTORMS. AFT 06Z SUNDAY...THE SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE. LINGERING CLOUDINESS FROM THESE STORMS THROUGH THE MORNING. SPECIFICALLY SCT-BKN CLOUDS AT 10-14K FT AGL AND BKN-OVC HIGH CIRRUS CLOUDS ABOVE 20K FT AGL. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 21, 10:50 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1050 AM MST SAT AUG 21 2010 AZZ019-029>035-221800- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1050 AM MST SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP LATER TODAY...WITH INITIAL DEVELOPMENT ACROSS SOUTHERN AREAS BEFORE DEVELOPING LATER IN THE NORTH AND SPREADING WESTWARD THROUGH THE EVENING HOURS. EXPECT SOME STORMS TO GENERATE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN AFTERNOON AND EVENING HOURS TO START THE WEEK. EXPECT GUSTY WINDS AND LOCALLY HEAVY RAINFALL WITH SOME STORMS. THE PATTERN WILL BE LESS FAVORABLE FOR STORMS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 21, 5:29 PM MST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 529 PM MST SAT AUG 21 2010 AZZ033-220115- TUCSON METRO/MARANA/GREEN VALLEY AZ- 529 PM MST SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 615 PM MST... AT 524 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SAHUARITA...OR 7 MILES EAST OF GREEN VALLEY...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY AND SAHUARITA. ANOTHER STRONG THUNDERSTORM WAS LOCATED WEST OF GREEN VALLEY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3182 11124 3212 11106 3192 11075 3176 11086 TIME...MOT...LOC 0028Z 118DEG 15KT 3189 11091 KD
Special weather statement, Aug 21, 6:06 PM MST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 606 PM MST SAT AUG 21 2010 AZZ032-033-220130- TOHONO OODHAM NATION AZ-TUCSON METRO/MARANA/GREEN VALLEY AZ- 606 PM MST SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 630 PM MST... AT 600 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF TUCSON TO 8 MILES NORTHWEST OF SAHUARITA...AND MOVING NORTHWEST AT 30 MPH. A WIND GUST TO 46 MPH WAS MEASURED AT THE TUCSON INTERNATIONAL AIRPORT AT 539 PM MST. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THESE STORMS INCLUDE...MARANA...THREE POINTS...RYAN FIELD...SAGUARO NATIONAL PARK WEST AND PICTURE ROCKS. A SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR PARTS OF PIMA COUNTY IMMEDIATELY SOUTH AND WEST OF TUCSON THROUGH 715 PM MST. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3221 11093 3188 11102 3190 11135 3250 11124 TIME...MOT...LOC 0104Z 140DEG 27KT 3221 11104 3205 11108 KD
Special weather statement, Aug 21, 8:50 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 850 PM MST SAT AUG 21 2010 AZZ029-220430- SOUTHEAST PINAL COUNTY AZ- 850 PM MST SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 930 PM MST... AT 845 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF KEARNY...OR 30 MILES EAST OF FLORENCE...MOVING NORTHWEST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN OF ONE INCH IN 30 MINUTES COULD CAUSE BRIEF FLOODING OR PONDING OF WATER ON ROADWAYS SUCH AS ROUTE 177 OR THE FLORENCE KELVIN HIGHWAY. AREAS AFFECTED BY THIS STORM INCLUDE...KEARNY AND KELVIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3324 11094 3290 11074 3280 11098 3307 11119 TIME...MOT...LOC 0347Z 156DEG 20KT 3295 11088 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:16 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 119 min |
| Aug 21, 5:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Aug 21, 6:06 PM MST | Special Weather Statement | TWC | 24 min | |
| Aug 21, 8:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 21, 8:50 PM MST | Special Weather Statement | TWC | Pinal | 40 min |
| Aug 21, 9:46 PM MST | Areal Flood Advisory | TWC | Graham, Pima, Pinal | 74 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.